in pain, emotional and going through withdrawals

Discussion in 'Fibromyalgia Main Forum' started by bashful37, Aug 4, 2003.

  1. bashful37

    bashful37 New Member

    boy am i having a rough time. i've been on the duragesic patch since spring and have been trying to get off of it almost as long. summer is usually my best time of year but this year has been awful. i'm in pain 24/7 which just drains me physically, emotionally, and spiritually. the last time i got my patch refilled i had to deal w/ a pharmasist telling me he thought i was a drug addict. i threw a huge fit! today i can't stop crying but i think i'm hormonal but even if that's not it i need a good cry. it builds up in me for weeks and then i just have to let it out. i also have decided to go off sugar again and need to work up to not eating any "white" foods and nothing w/ yeast because last fall when I did that I felt fantastic. I thought my fm had gone away but as soon as I starting eating bread it all came back. i would like to see a homeopathic doctor too just to round out the equation. i feel like my body is so full of medicine that it can't possibly know what is real.

    i just read the above paragraph and what a jumble. i guess i just need to vent. i take so much from reading others messages and i'm glad this site is here. thanks for "listening"

    anne
  2. bashful37

    bashful37 New Member

    I see my doctor on 8/19. The way I'm weaning off is to cover a bit of the patch up (the medicine part). I tried to go cold turkey once and ended up in the hospital. Won't ever do that again. My roommates watch me like a hawk and always make sure I have a patch on *lol* I will never go to Walgreens again. What made it even worse was my doctor was out of town and the pharmacy wanted clearer instructions. The "say" that my doctors office wouldn't call them back so I finally called. One of the girls at the front said that I need to make sure a box lasted a month and had that instuction put on the box. I told her that I used them as instructed and that I was sure Dr. Harney would not give me a refill if he thought I was abusing them. I am still pissed about all of it. One of my roommates is going to see him w/ me and will make sure he knows how badly I had been treated.

    So Pacman, how long did it take you to get off Duragesic and what, if anything, did you replace it with?

    Anne
  3. Dara

    Dara New Member

    Pharmacist. I also have been treated that way by the Pharmacist. It really ticks me off, first of all they don't even know what my diagnosis is so what makes them think they know more than a doctor?? Please report the person, they are supposed to be professionals.

    I am on the duragesic patch (25), I sure hope I didn't make a mistake by agreeing to go on it. So far I've not had any problems with it though.

    I hope you're withdrawals are getting better by now. I've never gone through any withdrawals but I have a family member who has and it's terrible to see how sick she gets. But, what to do?? I guess I'd rather take the chance and not be in any pain. I was to the point where the constant chronic pain was ready to send me over the edge, so I don't feel there was any choice at the time. I hope that your doctor prescribed something for you to help you get through the withdrawals.

    Take Care,
    Dara
  4. bashful37

    bashful37 New Member

    w/ the patch. I started at 25 and went up to 75. They helped tons w/ my pain but my brain couldn't function. I couldn't get a complete sentence out. I had trouble driving too. I am back down to 25 and have covered up about 1/4 of the patch for 3 cycles and now I'm moving on to covering up 1/2. I don't always feel great...the w/drawals upset my stomach, my legs won't stop shaking and I feel like I need to stretch all the time. I am in a lot of pain and take about 4 to 6 Lortabs a day and I'm worried about what that is doing to my liver. Hopefully Dr. Harney will have a new plan for me. I do get botox shots which help tons but they are very expensive. I'm currently paying off a $1200 botox bill. Until I get that paid off I won't get any more shots. I really hate the idea of my body being addicted to pain meds but I don't want to suffer. It's a precarious place to be. Anyway, I hope you do well on the patch.

    Anne
  5. Dadto3

    Dadto3 New Member

    I don't know what this patch is but I have been through alot since before I was actully diagnosed. I thinnk mine was more hereditary but it really stinks to be a man and have it. I have heard everything to you're fired via registered mail to deal with it.........Now I am dealing with no insurance no job 3 kids an ex who I am living with who is on perm disability from ms.......good luck
  6. bashful37

    bashful37 New Member

    because I couldn't think straight. I am in an upper management job and my work was slipping. I couldn't talk in complete sentences, I would go to do something and then forget, I couldn't get my fingers to work right so typing was hard. My doctor said that it was too strong of a drug for me so now I'm weaing off. I don't know what he is going to do for my pain. I am hurting alot this summer which is unusual as this is my best time of year. I hate to even think what fall/winter will feel like if I hurt in the summer. It's really depressing me too. I feel my life slipping through my fingers. I try to keep my chin up but sometimes it's just too much for me to deal with. It's a wonder I even get out of bed in the morning. Luckily I have about 1 day a week that I can function w/out my pain meds. I cherish those days and try not to over do it.
  7. Iggy_RN

    Iggy_RN New Member

    You must report that pharmacist, that remark was abusive and if his upper management or district manager knew about this (if this is a large chain pharmacy) they would disipline him or possibly fire him. We all put up w/too much S*** w/this DD> I will keep you in my prayers... its scary how we all have our ups and downs with this DD. Blessings Iggy
    PS, like the others said, you should have other meds to wean you off the patch, this should be done w a professional. Love, Iggy